Florida, 2017

Tornadoes and Damaging Winds in Florida, February 7, 2017

February 7, 2017 · NWS JAX · 28 events in 11 counties and zones

A pre-frontal squall line raced eastward across NE Florida and SE Georgia during the late evening hours producing wind damage across the Suwannee River Valley. A strong embedded storm produced a brief EF1 tornado in Lawtey, then the rear-flank downdraft descended and the resultant outflow cut-off the tornado circulation and produced a derecho wind event with winds of 60-80 mph that raced across…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$55,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A pre-frontal squall line raced eastward across NE Florida and SE Georgia during the late evening hours producing wind damage across the Suwannee River Valley. A strong embedded storm produced a brief EF1 tornado in Lawtey, then the rear-flank downdraft descended and the resultant outflow cut-off the tornado circulation and produced a derecho wind event with winds of 60-80 mph that raced across northern Clay county, southern Duval county and northern St. Johns county between 10 pm and 11 pm on Feb. 7th. Another very weak and brief tornado was reported in central St. Johns county associated with another storm cells embedded within the squall line. Very cold upper level temperatures aided in strong downburst formation as well as dry air in the mid levels. The cold pool produced a 23 deg temperature drop between 10 pm and 1030 pm in Keystone Heights Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 7, 9:36 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 7, 9:36 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
936 AM EST Tue Feb 7 2017

...Near record warmth this afternoon...

...Marginal risk of severe weather tonight...

.UPDATE...The tightening gradient between high pressure across the
western Atlantic and an approaching strong cold front will provide a
warm southwest flow to the area today. A short wave...moving in from
the northeast Gulf...will move across the far southern zones this
afternoon and may produce a round of scattered showers/storms as it
interacts with convergence from a weak east coast seabreeze.
Morning Jax sounding shows strong cap at 700 mb which will help
inhibit convection for most other areas until this eve.
A squall line...out ahead of an approaching short wave trough...
is forecast to traverse the area this eve. SPC has our area
under a marginal risk of severe wx with strong winds and hail
the main concerns. Record warmth a strong possibility this
afternoon especially at Jax where the record will probably
be tied or even broken.

Current record highs for today...
SSI 78 deg (1999)
AMG 81 deg (1957)
JAX 80 deg (1904)
GNV 86 deg (1957)

&&

.AVIATION...Scattered showers may develop during the mid to
late afternoon and have VCSH at most terminals aft 18Z. A much
better chance for showers and storms after 03z tonight as a squall
line approaches the area. Previous PROB30 groups will probably
become TEMPO groups on the next TAF issuance.

&&

.MARINE...No headlines today. South winds 10 to 15 knots. Seas
2 to 4 feet. A slight chance of afternoon showers and storms. A
southerly flow will continue through tonight veering to the
southwest Wednesday as a cold front approaches the area. Frontal
passage looks to be Thursday morning with SCA conditions with a few
gusts to gale force possible Thu through Thu night. Winds and seas
will continue elevated Friday but will be on the decline as sfc high
pressure moves into local area and then south of the region Saturday.

Rip Currents: Mainly low risk with some lingering easterly swells
through Wednesday with predominate flow south to southwest.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  59  76  60 /  30  70  30  30
SSI  74  60  73  62 /  30  70  20  30
JAX  80  61  79  63 /  20  70  20  20
SGJ  78  61  79  64 /  30  60  20  10
GNV  81  61  78  63 /  20  60  30  20
OCF  81  61  79  63 /  20  60  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

PP/JH/WC
Hazardous weather outlook, Feb 7, 10:19 AM EST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
1019 AM EST Tue Feb 7 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-081530-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
1019 AM EST Tue Feb 7 2017

...MARGINAL RISK FOR SEVERE THUNDERSTORMS TONIGHT AND WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Isolated strong to severe storms are possible this afternoon
mainly southeast of a line from St Augustine to Ocala as
well as the adjacent coastal waters. Storm motion will be
east northeast at 30 mph. A squall line is forecast to
traverse the area this evening. The main concerns this
afternoon and evening will be strong wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms are possible Wednesday afternoon and
night. Some storms may be strong to severe with strong wind
gusts and hail the main concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Feb 7, 5:21 AM EST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
521 AM EST Tue Feb 7 2017

FLZ020>025-030>033-035>038-040-124-125-071400-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-
Including the cities of...Jasper...Jennings...West Lake...
Belmont...White Springs...Houston...Live Oak...McAlpin...
Newburn...Suwannee Springs...Columbia...Lake City...
Oleno State Park...Lulu...Watertown...Macclenny...Olustee...
Ratliff...Hilliard...Kings Ferry...Bryceville...Normandy...
Ortega...Riverside...San Marco...Lake Butler...Starke...
New River...Doctors Inlet...Lakeside...Bellair...Middleburg...
Orange Park...Ponte Vedra Beach...Durbin...Palm Valley...
Fruit Cove...Switzerland...Anastasia...Bakersville...Trenton...
Gainesville...Gainesville Airport...Newnans Lake...Bostwick...
Carraway...Palatka...Palm Coast...Anthony...Burbank...Ocala...
Ocala Airport...Weirsdale...Amelia City...Fernandina Beach...
Yulee...Arlington...Jacksonville...Oceanway...Tallyrand
521 AM EST Tue Feb 7 2017

...Areas of dense fog over portions of northeast Florida through
9 am this morning...

Areas of dense fog are forming over with visibilities around a
quarter of a mile or less...mainly located around the Jacksonville
Metro area as well as across Clay and Putnam counties. Portions
of I-95...I-75 as well as U.S. Highways 17 and 301 may be
impacted by rapid reductions in visibilities. These visibilities
will create dangerous driving conditions at times. Drivers should
slow down, use low beam headlights, and maintain a safe distance
between vehicles.

GAZ132>136-149>154-162>166-071400-
Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Ware-Pierce-
Brantley-Inland Glynn-Coastal Glynn-Echols-Clinch-Charlton-
Inland Camden-Coastal Camden-
Including the cities of...Douglas...Hazlehurst...Alma...
New Lacy...Baxley...Pine Grove...Plant Hatch...Doctortown...
Gardi...Jesup...Axson...Pearson...Willacoochee...Needham...
Waycross...Blackshear...Atkinson...Hickox...Hortense...Nahunta...
Raybon...Waynesville...Hoboken...Thalmann...Jekyll Island...
Glynn Haven...Sea Island...St. Simons...Country Club Estate...
Dock Junction...Needmore...Statenville...Homerville...Folkston...
St. George...Winokur...Homeland...Race Pond...
Stephen Foster State Park...Colesburg...Tarboro...Waverly...
Woodbine...Dover Bluff...Kingsland...Dungeness
521 AM EST Tue Feb 7 2017

...Patchy dense fog through 9 AM this morning...

Fog with visibilities near a quarter of a mile or less will
impact locations from around Jesup...Waycross and Brunswick.
Portions of Interstate 95 as well as U.S Highway 1 may be
impacted by low visibilities. Motorists should be aware of the
potential for rapid reductions in visibilities due to the dense
fog.

The radar

The Jacksonville radar (KJAX), 58 km away, was scanning. The volume nearest the first event began at 15:45 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, St. Johns

When
February 7, 10:45 AM EST
Where
St. Johns County, 3.99 mi SSW of Orangedale
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.967, -81.647

Two homes along Snail Kite Court were damaged from thunderstorm winds. One family was displaced due to the damage.

Thunderstorm Wind, Columbia

When
February 7, 9:00 PM EST
Where
Columbia County, 0.55 mi WNW of Lake City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.183, -82.638

Widespread tree and power line damage due to winds. One tree was blown down on a home along State Road 47 in Lake City.

Thunderstorm Wind, Columbia

When
February 7, 9:00 PM EST
Where
Columbia County, 3.96 mi WNW of Ft White
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.939, -82.783

Trees and power lines were blown down in the Fort White area. One tree was blown down on a home along Montana Parkway.

Thunderstorm Wind, Alachua

When
February 7, 9:00 PM EST to 9:30 PM EST
Where
Alachua County, 2.17 mi E of Clark
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.781, -82.594

Extensive tree damage occurred along NW 142nd Avenue. There was also some structural damage to farm buildings across the western side of the county including a stable that collapsed an injured 2 horses.

Thunderstorm Wind, Suwannee

When
February 7, 9:00 PM EST
Where
Suwannee County, 5.35 mi NE of Obrien
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.078, -82.860

Strong winds damage the skirting of a mobile home, broke a window, ripped 9 shingles off of the roof, rolled a carport into a field, damaged a water shed, torn down fences, and damaged the rear glass of a vehicle. The EM that conducted the survey estimated winds of 90-98 mph. These winds were adjusted downward for StormData based on other wind speed measurement with this event.

Thunderstorm Wind, Suwannee

When
February 7, 9:00 PM EST
Where
Suwannee County, 4.66 mi NE of Obrien
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.084, -82.883

Strong thunderstorm winds damaged about 25 oak trees, killed 2 donkeys, blew down fences, damaged 7 structures, blew off shingles, and blew irrigation pipes away from a structure.

The EM that conducted the survey estimated winds of 90-98 mph. These winds were adjusted downward for StormData based on other wind speed measurement with this event.

Thunderstorm Wind, Suwannee

When
February 7, 9:00 PM EST
Where
Suwannee County, 5.29 mi ESE of Mc Alpin
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.111, -82.864

Strong thunderstorm wind caused significant roof damage, blew the front porch off, blew away the carport, peeled back the barn roof by at least 12 ft, blew down multiple large trees, and blew an antenna down onto the home.

The EM that conducted the survey estimated winds of 90-98 mph. These winds were adjusted downward for StormData based on other wind speed measurement with this event.

Thunderstorm Wind, Suwannee

When
February 7, 9:00 PM EST
Where
Suwannee County, 0.26 mi N of Wellborn
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.234, -82.820

Strong winds blew an older single wide mobile home over onto its side and damaged the structure, an older barn was damaged by a fallen oak tree, a large oak tree was snapped at a thick root stem, parts of a metal roof were lofted into tree tops, damaged occurred to a carport roof and frame, and many trees were damaged.

The EM that conducted the survey estimated winds of 90-98 mph. These winds were adjusted downward for StormData based on other wind speed measurement with this event.

Thunderstorm Wind, Suwannee

When
February 7, 9:10 PM EST
Where
Suwannee County, 6.25 mi S of Wellborn
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.140, -82.830

Numerous trees and power lines were blown down. The time of damage of based on radar imagery. The cost of damage was unknown but estimated.

Thunderstorm Wind, Alachua

When
February 7, 9:18 PM EST
Where
Alachua County, 1.2 mi E of Clark
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
29.780, -82.610

A 12x24 ft awning was ripped away from the ground. The cost of damage was estimated for the event to be included in Storm Data.

Thunderstorm Wind, Columbia

When
February 7, 9:18 PM EST
Where
Columbia County, 3.29 mi WSW of Lake City
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.160, -82.680

Two homes had trees down on them. Several power lines were blown down. The time of damage was based on radar. The cost of damage was unknown but estimated for the event to be included in Storm Data.

Thunderstorm Wind, Gilchrist

When
February 7, 9:20 PM EST
Where
Gilchrist County, 7.71 mi ENE of Williford
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
29.820, -82.680

A small barn was destroyed and several trees were blown down.

Thunderstorm Wind, Columbia

When
February 7, 9:20 PM EST
Where
Columbia County, Lake City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.180, -82.630

Strong thunderstorm wind gusts estimated at 60 mph caused small tree limbs to be blown down.

Thunderstorm Wind, Union

When
February 7, 9:38 PM EST
Where
Union County, 0.6 mi W of Lake Butler
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.020, -82.340

Multiple trees and power lines were blown down.

Thunderstorm Wind, Union

When
February 7, 9:40 PM EST
Where
Union County, 1.83 mi SE of Cliftonville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.030, -82.380

A spotter reported a pine tree was twisted off and fell on a home which caused damage. Multiple trees were blown down around nearby property.

Thunderstorm Wind, Alachua

When
February 7, 9:46 PM EST
Where
Alachua County, 3.3 mi ENE of Hague
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.790, -82.370

Wind damage occurred to the front and roof of a home. The time of damage was based on radar.

Tornado, Bradford

When
February 7, 10:00 PM EST to 10:01 PM EST
Where
Bradford County, 0.48 mi SE of Lawtey to 1.45 mi E of Lawtey
Rating
EF1
Path length
1.06 mi
Path width
75 yd
Injuries
0 direct, 2 indirect
Reported by
NWS Storm Survey
Coordinates
30.046, -82.073

The Lawtey Elementary School experienced wind damage to the roof. The school was closed the following day due to wind damage. There were also numerous trees and power lines blown down and damaged in the area.

Local broadcast media relayed a report that 2 people were injured in Lawtey when part of a building fell on them.

Thunderstorm Wind, Bradford

When
February 7, 10:00 PM EST
Where
Bradford County, 4.14 mi WSW of Lawtey
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.020, -82.140

Several power lines were blown down across the county. Lines were blown down at State Road 16 at county road 216 just west of Starke and also at State Road 16 between county roads 233 and 229A.

Thunderstorm Wind, Clay

When
February 7, 10:08 PM EST to 10:35 PM EST
Where
Clay County, 0.41 mi NNW of Keystone Hgts to 0.51 mi WSW of Orange Park
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.786, -82.032

An extensive wind damage event occurred across Clay county associated with several long tracked severe downbursts. One downburst was the rear-flank downdraft of a tornadic supercell that produced an EF1 tornado in Lawtey, just west of the western Clay county line. As the RFD descended, a severe downburst raced across the northern tier o Clay county from about 10:08 pm local time through 10:35 pm local time which caused widespread wind damage to structures in Middleburg, Doctor's Inlet, Doctor's Lake, Fleming Island, and Orange Park. Another storm within the squall line impacted Keystone Heights where a wind gust of 50 mph was measured at 10:15 pm by the AWOS at the Keystone Airport. Peak wind gusts were estimated between 70-80 mph per Storm Surveys. Below is a timeline of wind damage reports across Clay county as reported to the NWS for this wind event.

At 10:08 pm, Emergency Management reported multiple homes with trees down on them near Keystone Heights. At 10:15 pm, the general public reported numerous trees and power lines were blown down along State Road 100 and Twin Lakes Road, about 2 miles SE of Keystone Heights. There was also a report of a roof blown off of a home. Also around 10:15 pm, a NWS storm spotter about 6 miles NNE of Middleburg reported a large live oak tree was blown down and a small gazebo was destroyed. There was also small hail observed, but size was not reported. At 10:15, the public reported tree tops were snapped and damage near Asbury Lake with small hail (unknown size). At 10:20 pm, a HAM radio operator located 3 miles NE of Lakeside reported a tree was blown down and partially blocked Doctor's Lake Drive in Orange Park. A storm survey of this area later revealed extensive large tree damage and structural damage to homes, some uninhabitable due to the extent of damage. Many trees were over 1 ft in diameter, which included large live oaks and water oaks. Around this time, a spotter later relayed fence damage, a flag pole blown down and tree limb damage in Lakeside with wind gusts estimated at 70 mph. At 10:20 pm, a HAM radio operator about 5 miles SE of Lakeside reported another large tree was blown down which partially blocked the Woodlands Subdivision on Fleming Island. Around the same time, a large pine tree was reported blown down by the media along Cornell Road in Middleburg. Around this time, a spotter in Middleburg estimated 60 mph wind gusts. This tree damaged power lines. Another report from the media around this time indicated a tree was blown down on a home along Main Street about 3 miles ENE of Middleburg. At 10:25 pm, the media reported extensive tree down, fence damage, and patio furniture debris at the intersection of Kingsley Avenue and Doctor's Lake Drive in Orange Park Florida. At this same time, a NWS employee was driving into work along Highway 17 between Pace Island on Fleming Island and the Doctor's Lake Bridge. The employee experienced very strong westerly wind gusts of 60-70 mph. At 10:25 pm, the public reported tops of trees blown down and hail of unknown size about 6 miles SW of Lakeside. At 10:27 pm, tree damage was reported in Orange Park along U.S. Highway 17 between Stowe and Milwaukee Avenues.

There was one injury reported in Clay county with this event. A shelter was opened for residents. Extensive damage to homes occurred in Keystone Heights, Clay Hill and Orange Park. There was damage to homes in Fleming Island Plantation, including shingle damage, and wind damage to Fleming Island High School and Thunderbolt Elementary had street signs damage and large posts blown over.

Thunderstorm Wind, Alachua

When
February 7, 10:20 PM EST
Where
Alachua County, 0.69 mi N of Waldo
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.790, -82.170

Multiple trees were blown down on State Road 24. The cost of damage was unknown but estimated for the event to be included in Storm Data.

Thunderstorm Wind, Nassau

When
February 7, 10:30 PM EST
Where
Nassau County, 0.69 mi S of Wilson
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.610, -81.630

Damage occurred to the county courthouse in Yulee. At least 9 windows were cracked and 3-4 vehicles were damaged. A street sign was blown into one vehicle. The time of the damage was based on radar.

Thunderstorm Wind, St. Johns

When
February 7, 10:30 PM EST
Where
St. Johns County, 0.69 mi N of Switzerland
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.080, -81.650

A large tree about 2 ft in diameter fell onto an SUV. The time of damage was based on radar.

Thunderstorm Wind, Duval

When
February 7, 10:35 PM EST
Where
Duval County, 0.91 mi SE of Bayard
Measured
45 kt (52 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
30.140, -81.510

At least one home was uninhabitable after a tree fell on it near Bayard Blvd and Targonski Road. Numerous trees were blown down across the area. The time was based on radar imagery. The cost of damage was unknown but estimated for the event to be included in Storm Data.

Tornado, St. Johns

When
February 7, 10:37 PM EST to 10:40 PM EST
Where
St. Johns County, 2.29 mi ESE of Palmo to 2.78 mi ESE of Palmo
Rating
EF1
Path length
0.53 mi
Path width
160 yd
Reported by
NWS Storm Survey
Coordinates
29.956, -81.535

Two homes in the Heritage Landing neighborhood had significant wind damage to both their roofs and the interior of the home. Peak winds were around 100 mph.

Thunderstorm Wind, St. Johns

When
February 7, 10:45 PM EST
Where
St. Johns County, 3.06 mi WSW of Ponte Vedra
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
30.220, -81.420

Extensive damage occurred to the metal frame of a pool enclosure. The cost of damage was estimated so the event could be included in Storm Data.

Thunderstorm Wind, St. Johns

When
February 7, 10:50 PM EST
Where
St. Johns County, 1.8 mi E of Glimpse of Glory
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
29.920, -81.350

Some structural damage occurred to a home along Hefferon Drive. The cost of damage was estimated for the event to be included in Storm Data.

Thunderstorm Wind, St. Johns

When
February 7, 10:50 PM EST
Where
St. Johns County, 2.49 mi ESE of Palmo
Measured
45 kt (52 mph) estimated gust
Property damage
$20,000
Reported by
Fire Department/Rescue
Coordinates
29.960, -81.530

Extensive wind damage occurred to 2 homes in the Heritage Park subdivision. The cost of damage was unknown, but it was estimated for the even to be included in Storm Data.

Thunderstorm Wind, Flagler

When
February 7, 11:15 PM EST
Where
Flagler County, 1.93 mi ESE of Pine Lakes
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
29.520, -81.210

Power lines were blown down along Pine Grove Drive in Palm Coast. The time of damage was based on radar. The cost of damage was unknown, but it was estimated so that the event could be included in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2017Every state in 2017This day in weather historyThe tornado archive for Florida, 2017Warnings in Florida, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 680196, 680194, 680195, 680197, 680198, 680199, 680200, 680201, 670382, 680041, 680042, 680043, 680057, 680044, 680045, 680046, 670374, 680052, 680047, 680048, 680049, 680050, 680051, 670376, 680053, 680054, 680055, 680056.